MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7-B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number:100870000-2020-8074 results: the jet7 was fractured approximately 109.0 cm from the hub and was slightly stretched on both sides of the fracture.The device was kinked approximately 1.0 and 123.0 cm from the hub.The total length of the jet7 was approximately 133.5 cm.Conclusions: evaluation of the returned jet7 confirmed a distal shaft fracture.Further evaluation revealed signs of stretching on both sides of the fracture.This indicates that the device was likely retracted against resistance prior to fracturing.The root cause of the resistance could not be determined.Further evaluation also revealed a kink near the hub and on the distal shaft.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7), non-penumbra sheath, non-penumbra microcatheter, and non-penumbra stent retriever.During the procedure, the physician made one pass using the jet7, microcatheter, and stent retriever.The jet7 and stent retriever was then removed, and the jet7 was flushed.Next, a second pass was made using the same jet7, microcatheter and a new stent retriever.Subsequently, while removing the jet7, the physician noticed the jet7 to be broken approximately 10 centimeters from the distal end.The physician ended the procedure at this point.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10825975
Report Number3005168196-2020-01923
Device Sequence Number14286413
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model Number5MAXJET7-B
Device Catalogue Number5MAXJET7
Device Lot NumberF99150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005